Thunderstorm Wind, Clinton
- When
- July 27, 1:20 PM EST
- Where
- Clinton County, 3 mi N of Lock Haven
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.180, -77.433
Thunderstorms knocked down a swath of trees north and west of Lock Haven. Most notable were trees which blocked Route 120 north of Lock Haven.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorms knocked down a swath of trees north and west of Lock Haven. Most notable were trees which blocked Route 120 north of Lock Haven.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 27, 10:54 AM EST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1154 AM EDT THU JUL 27 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... BRIEF UPDATE FOR FIRST PERIOD...ADJUSTED WORDING FOR AFTERNOON WORDING. SOME SHOWERS STARTING TO POP UP IN WESTERN PA LATE THIS MORNING AND ARE IN ADVANCE OF A LARGER AREA OF SHOWERS AND THUNDERSTORMS. THESE STORMS WILL MOVE INTO WESTERN PA AFTER NOON. THOSE THAT SEE SHOWERS AND THUNDERSTORMS WILL LIKELY SEE HEAVY RAIN AND GUSTY WINDS...SMALL HAIL IS NOT OUT OF THE QUESTION EITHER. NO CHANGE TO REMAINDER OF THE FORECAST. && .PREV DISCUSSION... /ISSUED 312 AM EDT THU JUL 27 2006/ SHORT TERM /TODAY THROUGH SATURDAY/... RADAR SHOWING DYING BAND OF CONVECTION MOVING INTO WESTERN PA THIS AM IN ASSOCIATION WITH SOUTHERN PERIPHERY OF S/WV OVR W QUEBEC. THIS AREA OF SHWRS SHOULD CONTINUE TO WEAKEN LATER THIS AM AS IT ENCOUNTERS DRIER AIR ACROSS CENTRAL PA. HOWEVER...STRENGTHENING LL JET IN ADVANCE OF NEXT S/WV TROF WILL DRAW TONGUE OF HIGH PWATS INTO PA LATE TDY AND FRIDAY. CONFLUENCE ALONG AXIS OF LL JET SHOULD PRODUCE NUMEROUS SHWRS/TSTMS ACROSS CENTRAL PA FROM LATE TDY THRU FRIDAY...AS IS CURRENTLY OCCURRING FROM ILLINOIS THRU OHIO. A QUICK LOOK A RADAR RAINFALL ESTIMATES IN THIS AREA OF THE MIDWEST SHOW ISOLATED VALUES IN EXCESS OF 5 INCHES LAST EVENING. A SIMILAR SITUATION COULD DEVELOP OVR CENTRAL PA LATE TDY AND FRIDAY WHEN PWAT VALUES EXCEED 2 INCHES. HOWEVER...CONFIDENCE NOT HIGH ENOUGH FOR A WATCH AT THIS POINT. SREF CAPES ARND 1500 J/KG OVR NW PA AND SE PA THIS AFTN SUGGESTS AN ISOLATED SVR POTENTIAL DESPITE WK SHEAR. ISOLATED SVR WX ALSO APPEARS POSSIBLE FRIDAY AFTN OVR EASTERN PA...WHERE DEEP LYR SHEAR REACHES ARND 30KTS IN ADVANCE OF UPPER TROUGH. FRONTAL BOUNDARY PUSHES SOUTH THRU CENTRAL PA FRI EVENING...DRAWING SLIGHTLY DRIER AIR INTO THE REGION. HAVE LOWERED POPS FRI NITE CONSIDERABLY BASED LATEST SREF DATA. 850 TEMPS ARND 18C ON SATURDAY SUGGEST HIGHS FROM M80S-L90S. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... TWEAKED THE LONG RANGE GRIDS A BIT. MREF DATA IMPLIES AT LEAST 2 DAYS OF MUCH ABOVE NORMAL 1000-500 HPA THICKNESS AND 850 HPA TEMPERATURES. MONDAY COULD BE NEAR 2SDS ABOVE NORMAL AT 850 HPA IMPLYING A VERY WARM DAY. NOT MUCH COOLER ON TUESDAY WITH 1.5SD ANOMALIES POSSIBLE. WEDNESDAY SHOULD BE A TAD COOLER AS A FRONTAL BOUNDARY APPEARS TO BE POISED TO SIDE SOUTHWARD...THOUGH STILL NEAR 1.5SDS ABOVE NORMAL. THURSDAY SHOULD BE A TAD COOLER THAN WED. MOISTURE VALUES STAY CLOSE TO NORMAL SUNDAY-TUESDAY SO LOW CHANCE SHOWERS AND NOT UNSEASONABLY HUMID. BASED ON PWAT...WEDNESDAY MORE MOISTURE COMES IN AND PWAT VALUES GO ABOVE NORMAL...IMPLYING HIGH HUMIDITY AND INCREASED CHANCE OF SHOWERS. THE PWAT FIELDS IMPACT THE CAPE FIELDS...INCREASING CHANCE AFTERNOON CAPES IN THE 1200JKG RANGE TUESDAY AFTERNOON...HIGHER PROBABILITY ON WEDNESDAY. AVIATION... MOST CENTRAL AND EASTERN AREAS HAVE AND WILL HAVE HAZE WITH 3-5SM VISIBILITIES. LOCALLY...VALLEYS WILL HAVE FOG AND VISIBILITIES WILL RANGE FROM 1/2 IN SOME LOCATIONS AROUND SUNRISE. IN THE NORTHWEST...A LINE OF SHOWERS WILL MOVE ACROSS THE AREA FROM 230 TO ABOUT 630 AM. SOME IFR CONDITIONS WITH POTENTIAL FOR ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. AFTER THE MORNING MIST AND FOG LIFTS...IT WILL BE A HAZY DAY...MAINLY VFR WITH SOME MVFR. IT SHOULD ALSO BE AN UNSTABLE DAY...THUS A BUMPY BOUNDARY LAYER FOR TAKE-OFF/LANDINGS. THIS WILL LIKELY PRODUCE AFTERNOON SHOWERS AND THUNDERSTORMS LATER IN THE DAY. STRONG THUNDERSTORMS IN NORTHWESTERN SECTIONS ARE EXPECTED BY MID-AFTERNOON. THERE COULD SEE SOME LARGE THUNDERSTORMS IN SOUTHEAST TOWARD EVENING. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET AND ANOTHER HAZY NIGHT WITH MVFR CONDITIONS SETTING IN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ONDREJIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 AM EDT THU JUL 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 503 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE WILL BE IN PLACE ACROSS PENNSYLVANIA LATE TODAY AND FRIDAY. THUNDERSTORMS THAT FORM IN THIS AIRMASS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AS WELL AS ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS...ARE POSSIBLE FRIDAY AFTERNOON...ESPECIALLY OVER NORTHEAST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1253 PM EDT THU JUL 27 2006 PAZ045-046-271800- SOUTHERN CLINTON-SOUTHERN LYCOMING- 1253 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON AND LYCOMING COUNTIES... AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LOCK HAVEN...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR MCELHATTAN AROUND 105 PM...AVIS AROUND 115 PM...CARROLL AROUND 120 PM...JERSEY SHORE AROUND 125 PM... COLLOMSVILLE AROUND 140 PM...DUBOISTOWN AND WILLIAMSPORT AROUND 200 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 174 AND 189...I-180 BETWEEN MILE MARKERS 23 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220. WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: ONDREJIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1255 PM EDT THU JUL 27 2006 PAZ025-026-034-271800- BEDFORD-BLAIR-HUNTINGDON- 1255 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BLAIR AND HUNTINGDON COUNTIES... AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF PORTAGE...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR SKI GAP AROUND 100 PM...CLAYSBURG AROUND 105 PM...ROARING SPRING...WOODBURY...NEWRY AROUND 110 PM... MARTINSBURG AROUND 120 PM...SHY BEAVER AROUND 130 PM AND ROYER AROUND 135 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 9 AND 26. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:ONDREJIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 116 PM EDT THU JUL 27 2006 PAZ004-271845- WARREN- 116 PM EDT THU JUL 27 2006 ...THUNDERSTORMS WILL AFFECT WARREN COUNTY BETWEEN 2 PM AND 4 PM... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS ALONG THE OHIO AND PENNSYLVANIA BORDER... MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR GRAND VALLEY AROUND 215 PM...TIDIOUTE...SPRING CREEK...AND COLUMBUS AROUND 230 PM...GARLAND AROUND 245 PM...BEAR LAKE AND LOTTSVILLE AROUND 250 PM. THESE STORMS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...AND STATE ROAD 59. WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 121 PM EDT THU JUL 27 2006 PAZ012-037-041-271815- NORTHERN CLINTON-NORTHERN LYCOMING-TIOGA- 121 PM EDT THU JUL 27 2006 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...LYCOMING AND TIOGA COUNTIES... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS JUST WEST OF RENOVO. THE STORMS ARE MOVING NORTHEAST AT 30 MPH. THE STORMS WILL TRACK MAINLY TO THE SOUTH OF A WELLSBORO...MANSFIELD LINE...AND NORTH OF A LOCK HAVEN... JERSEY SHORE LINE THROUGH 215 PM. TORRENTIAL RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS AS WELL. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: MARTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 142 PM EDT THU JUL 27 2006 PAZ019-271830- SOUTHERN CENTRE- 142 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE COUNTY... AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE COLLEGE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR PLEASANT GAP...BELLEFONTE...AND MILESBURG AROUND 155 PM...CENTRE HALL AROUND 200 PM...ZION AROUND 205 PM...HOWARD...AND BALD EAGLE STATE PARK AROUND 215 PM...AND REBERSBURG AROUND 230 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 155 AND 170. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ALT ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 151 PM EDT THU JUL 27 2006 PAZ026-035-271845- FULTON-HUNTINGDON- 151 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT FULTON AND HUNTINGDON COUNTIES... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF HUNTINGDON...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR RAYSTOWN DAM...PETERSBURG... FRANKLINVILLE...THREE SPRINGS AROUND 200 PM...HUNTINGDON AROUND 205 PM...MILL CREEK...MAPLETON...ORBISONIA AROUND 210 PM...MOUNT UNION AND SHIRLEYSBURG AROUND 215 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER:ONDREJIK
The State College radar (KCCX), 56 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527118.